Ireland reports 64 cases of “adverse reactions” to HPV vaccine
Hilary White, Rome Correspondent
Gardasil , Hpv , Ireland
DUBLIN, December 7, 2010 (LifeSiteNews.com)
A report by the Irish Medicines Board (IMB) has shown that a vaccination program using Gardasil, the drug created to combat Human Papilloma Virus (HPV), a sexually transmitted disease, has resulted in 64 cases of “adverse reactions,” including cardiac and allergic reactions and seizures.
The figures are leading some in Ireland to accuse the IMB is not showing due consideration for the health of young people vaccinated with the drug.
According to the IMB report, starting in May this year approximately 45,000 doses of Gardasil have been administered to Irish teens through their schools. As of the end of October, the IMB says that 55 reports of these adverse medical reactions have been received since the beginning of the Schools Immunisation Programme. The remaining complaints were received prior to the start of that program.
The cases included incidents of “malaise, headache, dizziness, fainting, fatigue and gastrointestinal symptoms.” Two cases of seizures were reported, one occurring in a patient with a history of epilepsy. Gastrointestinal symptoms included nausea, vomiting, abdominal discomfort and cardiac symptoms were cyanosis, tachycardia and “chest discomfort.”
Most commonly reported were cases of faints, “sometimes in conjunction with seizure-like movements, along with reports of dizziness and hyperventilation,” the report says. In addition, allergic reactions were also reported in two patients who experienced anaphylactic-type reactions. These symptoms included rash, urticaria and flushing.
“The majority of reports have been consistent with the expected pattern of adverse effects for the vaccine, as outlined in the product information,” the report said.
The Mothers’ Alliance of Ireland (MAI) has written to the IMB asking for a more full accounting of the reactions. Nora Bennis, MAI spokesman described the group’s “dismay” and anger that the IMB has not alerted schools or the general public of possible “implications of these adverse reactions.”
The MAI decried the “flippant manner” in which IMB spokesman Dr. Joan Gilvarry “dismissed the suffering of the young vaccinees who experienced these reactions.”
Dr. Gilvarry told the Irish Times on November 15, “We are not at all concerned at what we have seen.”
Bennis said, “The IMB is not at all concerned about anaphylactic shock and all the other adverse reactions reported? The IMB has no sympathy at all for the young people and their families who have suffered and who are still suffering? This public display of lack of concern just beggars belief.”
MAI has repeatedly contacted the IMB with information on possible dangers of Gardasil, Bennis said. “Young people are being put at risk of permanent damage to their health and welfare by the failure of the IMB and others in positions of authority to provide the full facts about this unsafe, unnecessary, ineffective and costly vaccine.”
While these national vaccination programs, which are being carried out in the UK as well as Ireland, will make the drug’s manufacturer, Merck, billions in profit, the US Food and Drug Administration (FDA) has warned that Gardasil may be responsible for an unknown number of deaths.
In 2008, Judicial Watch, a public interest group that investigates and prosecutes government corruption, reported on records from the Food and Drug Administration (FDA) documenting 28 deaths in 2008 that may be associated with Gardasil, up from the 19 deaths in 2007.